Alert archive / Florida / Gale Warnings in 2023

Gale Warning 4, NWS Key West, FL

December 16, 2023

NWS Key West, FL issued this gale warning at Dec 16, 2023, 10:39 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 16, 2023, 10:39 AM EST (15:39 UTC)
Expired
Dec 17, 2023, 4:00 AM EST
In force
17 hr
Issued by
NWS Key West, FL

The text

As transmitted.

755 
WHUS72 KKEY 161539
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1039 AM EST Sat Dec 16 2023

GMZ033-034-042>044-052>055-072>075-162345-
/O.UPG.KKEY.SC.Y.0041.000000T0000Z-231216T2200Z/
/O.NEW.KKEY.GL.W.0004.231216T1539Z-231217T0400Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1039 AM EST Sat Dec 16 2023

...GALE WARNING IN EFFECT...

* WHAT...Southeast winds near 30 knots with frequent gusts 35 to
  40 knots. Seas up to 7 to 12 ft.

* WHERE...Straits of Florida, Hawk Channel, and Gulf waters 
  beyond 5 fathoms including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Gale Warning means that sustained winds or 
  frequent gusts of 34 to 47 knots are imminent or occurring. 
  Operating a vessel in gale conditions requires experience and 
  properly equipped vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

It is highly recommended that mariners without the proper
experience remain in port, alter course, and/or secure the vessel
for gale conditions.

&&

$$

GMZ031-032-035-162345-
/O.EXT.KKEY.SC.Y.0041.000000T0000Z-231217T0400Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
1039 AM EST Sat Dec 16 2023

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...East to southeast winds near 25 knots. 

* WHERE...Gulf and Bayside waters, including Florida Bay.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

CLR
4 follow-up statements
155 
WHUS72 KKEY 162113
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
413 PM EST Sat Dec 16 2023

GMZ033-034-042>044-052>055-072>075-170400-
/O.CON.KKEY.GL.W.0004.000000T0000Z-231217T0400Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
413 PM EST Sat Dec 16 2023

...GALE WARNING IN EFFECT...

* WHAT...Southeast winds 25 to 30 knots with frequent gusts 35 to
  40 knots and seas 7 to 12 ft.

* WHERE...Straits of Florida, Hawk Channel, and Gulf waters 
  beyond 5 fathoms including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Gale Warning means that sustained winds or 
  frequent gusts of 34 to 47 knots are imminent or occurring. 
  Operating a vessel in gale conditions requires experience and 
  properly equipped vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

It is highly recommended that mariners without the proper
experience remain in port, alter course, and/or secure the vessel
for gale conditions.

&&

$$

GMZ031-032-035-170400-
/O.CON.KKEY.SC.Y.0041.000000T0000Z-231217T0400Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
413 PM EST Sat Dec 16 2023

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southeast winds near 25 knots.

* WHERE...Florida Bay and the nearshore Gulf waters.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

LIW
399 
WHUS72 KKEY 170024
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
724 PM EST Sat Dec 16 2023

GMZ031-032-035-170400-
/O.UPG.KKEY.SC.Y.0041.000000T0000Z-231217T0400Z/
/O.EXA.KKEY.GL.W.0004.000000T0000Z-231217T0400Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
724 PM EST Sat Dec 16 2023

...GALE WARNING IN EFFECT...

* WHAT...Southeast winds near 25 knots with frequent gusts to 35 
  to 40 knots.

* WHERE...Florida Bay and the nearshore Gulf waters.

* WHEN...In Effect.

* IMPACTS...A Gale Warning means that sustained winds or frequent
  gusts of 34 to 47 knots are occurring. Operating a vessel in 
  gale conditions requires experience and properly equipped 
  vessels.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

It is highly recommended that mariners without the proper
experience remain in port and/or secure the vessel for gale 
conditions.

&&

$$

GMZ033-034-042>044-052>055-072>075-170400-
/O.CON.KKEY.GL.W.0004.000000T0000Z-231217T0400Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
724 PM EST Sat Dec 16 2023

...GALE WARNING IN EFFECT...

* WHAT...Southeast winds 25 to 30 knots with frequent gusts 35 
  to 45 knots and seas 7 to 12 ft.

* WHERE...Straits of Florida, Hawk Channel, and Gulf waters 
  beyond 5 fathoms including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Gale Warning means that sustained winds or frequent
  gusts of 34 to 47 knots are occurring. Operating a vessel in 
  gale conditions requires experience and properly equipped 
  vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

It is highly recommended that mariners without the proper
experience remain in port and/or secure the vessel for gale 
conditions.

&&

$$

LIW/NB
067 
WHUS72 KKEY 170325
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1025 PM EST Sat Dec 16 2023

GMZ031>035-042>044-052>055-072>075-170900-
/O.EXT.KKEY.GL.W.0004.000000T0000Z-231217T0900Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1025 PM EST Sat Dec 16 2023

...GALE WARNING IN EFFECT...

* WHAT...Southeast to south winds 25 to 30 kt with frequent gusts
  of 35 to 40 kt and seas 6 to 9 ft.

* WHERE...Straits of Florida, Hawk Channel, Gulf waters 
  including the Dry Tortugas, and Florida Bay.

* WHEN...In Effect.

* IMPACTS...A Gale Warning means that sustained winds or frequent
  gusts of 34 to 47 knots are occurring. Operating a vessel in 
  gale conditions requires experience and properly equipped 
  vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

It is highly recommended that mariners without the proper
experience remain in port and/or secure the vessel for gale 
conditions.

&&

$$

LIW
283 
WHUS72 KKEY 170918
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
418 AM EST Sun Dec 17 2023

GMZ031>035-042>044-052>055-072>075-171600-
/O.EXP.KKEY.GL.W.0004.000000T0000Z-231217T0900Z/
/O.NEW.KKEY.GL.W.0005.231217T0918Z-231217T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
418 AM EST Sun Dec 17 2023

...GALE WARNING IN EFFECT...

* WHAT...South winds 20 to 25 kt with gusts near 35 knots and 
  seas 6 to 9 ft.

* WHERE...Straits of Florida, Hawk Channel, Gulf waters 
  including the Dry Tortugas, and Florida Bay.

* WHEN...In Effect.

* IMPACTS...A Gale Warning means that sustained winds or 
  frequent gusts of 34 to 47 knots are imminent or occurring. 
  Operating a vessel in gale conditions requires experience and 
  properly equipped vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

It is highly recommended that mariners without the proper
experience remain in port, alter course, and/or secure the vessel
for gale conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this gale warning went out at Dec 16, 4:33 AM EST, 6 hours 6 minutes earlier.

Area forecast discussion, Dec 16, 4:33 AM EST, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Key West FL
433 AM EST Sat Dec 16 2023

...New DISCUSSION, MARINE, AVIATION...

.DISCUSSION...
Issued at 430 AM EST Sat Dec 16 2023

A strong high pressure over the eastern United States is
maintaining a broad swath of strong easterly breezes across
Florida and the Keys this morning. Surface temperature and dew
points near 70, along with low level support, no inhibition, and
precipitable water near 1.8 inches have been supportive of
scattered to numerous shower activity through the night. While
showers still dot much of the forecast area, the stronger and most
prolific activity is found along a wide ban d stretching from the
Dry Tortugas to the far waters south of the Lower Keys. Meanwhile,
a highly amplified and phased trough swinging east and
southeastward into the Plains and Gulf of Mexico is contributing
to cyclogenesis in the central Gulf of Mexico and will be a player
in Keys weather over the next couple of days.

The previously mentioned surface high will shift northeastward
and straddle the Atlantic Seaboard as low pressure begins to barge
in from the west. The deepening gulf low is expected to march
northeastward today, crossing northern Florida tonight, then lift
out along the Atlantic coast. Convective support will ramp up
further today as this low pushes into the northeastern Gulf of
Mexico. The already accelerated flow and copious deep layered
moisture will become increasingly veered and confluent out of the
southeast with upper level support moving in from the west. All of
this will certainly continue our wet weather pattern. The
difference is the door will open for potentially strong to severe
convection and heavy downpours. The best window for the strongest
and heaviest activity will be today into this evening. For this
reason, a flood watch remains in effect. A high wind advisory may
be required at some point later today or this evening due to a
combination of convective and gradient winds. These strong winds
are likely to pile up water along the windward coasts. A a result
a coastal flood advisory remains in effect for the Upper Keys and
statements elsewhere. This will be adjusted as the event unfolds.
Despite wind clocking southeast to south through the day,
temperatures will be hard pressed to rise much through the day due
to the considerable cloud cover, expected episodes of heavy rain,
and strong kinematics.

Heavy rain chances will drop considerably late tonight into Sunday
as the low lifts out taking the moisture and best support with it.
A cold front will drive through the Keys on Sunday. However,
light rain will likely continue to harass the Keys through the day
due to a west to northwesterly steering flow over relatively warm
gulf waters. Through the first half of the week, the low will
continue move further away as high a high cell of Canadian origin
expands southeastward into our area. As a result, expect
temperatures and dew points to continue to trend downwards as
winds gradually relax and shift northerly. Expect well below
normal temperatures with dew points possibly dipping below 50
heading into mid week.

&&

.MARINE...
Issued at 430 AM EST Sat Dec 16 2023

Strong high pressure over the eastern United States will be
shoved out to sea by low pressures moving in from the west. Strong
easterly breezes will steadily clock southeast to southerly today
and this evening as a deepening gulf low pressure system tracks
northeastward into the northeastern Gulf of Mexico. This system
will contribute to an already wet environment and strong to
possibly severe thunderstorms will be possible today through this
evening. A Small Craft Advisory remains in effect and a Gale
Warning cannot be ruled out for later today. The low will
continue northeastward over the ensuing few days. As a result,
winds will trend downwards while gradually shifting clockwise to
westerly on Sunday and northwest to northerly Monday night.

&&

.AVIATION...
(06Z TAFS)
Issued at 430 AM EST Sat Dec 16 2023

Occaisional bouts of MVFR CIGS from scattered shower activity will
continue at both terminals in the near term. Meanwhile, an active
weather pattern is expected to continue, resulting in more
widespread showers and the possibility of thunderstorms. Amendments
to TAF will likely be required in order to address these issues.
Near surface winds will be out of the east and will eventually veer
to the south with time, resulting in the potential for issues with
crosswinds and related gusts.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory through this evening for FLZ076.

     Flood Watch through this evening for FLZ076>078.

GM...Small Craft Advisory for GMZ031>035-042>044-052>055-072>075.

&&

Public/Marine/Fire...11
Aviation/Nowcasts....AJP
Data Acquisition.....MV

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 16, 5:49 AM EST, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
549 AM EST Sat Dec 16 2023

FLZ076>078-GMZ031>035-042>044-052>055-072>075-171100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
549 AM EST Sat Dec 16 2023

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...Today and tonight.

A Flood Watch is in effect for the Florida Keys through late
tonight. Rainfall totals of 2 to 4 inches are expected through
Saturday night, with localized amounts of greater than 6 inches
possible.

A Small Craft Advisory is in effect for all of the Florida Keys
coastal waters for east to southeast winds 25 to 30 knots. Seas
in the Straits of Florida will peak at 8 to 10 feet. Near gale
conditions cannot be ruled out for late today and this evening.

A Coastal Flood Advisory remains in effect for the Upper Keys.
Saltwater flooding of low elevation streets and lots is expected.
The saltwater flooding will be further exacerbated by bouts of
heavy rainfall overnight.

There is a slight risk for strong to even severe thunderstorms,
particularly this afternoon and evening. The primary threats for
any strong to severe thunderstorm will be potentially damaging
winds, cloud to surface lightning strikes, heavy rainfall possibly
leading to localized flooding, and an isolated tornado.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Small Craft Advisory conditions will likely continue through much
of next week, with peaks and lulls. These strong and gusty winds
may contribute to coastal flooding through Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Dec 16, 10:02 AM EST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
1002 AM EST Sat Dec 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     Non-Tstm Wnd Gst Alligator Reef Light    24.86N 80.62W
12/16/2023  E45 MPH          GMZ042             FL   Mesonet

            Alligator Reef Light observed a non-tstm
            wind gust to 45 mph at 9:11 am 12/16.

&&

MJV
Local storm report, Dec 16, 10:03 AM EST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
1003 AM EST Sat Dec 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     Non-Tstm Wnd Gst Sombrero Key Light      24.63N 81.11W
12/16/2023  M44 MPH          GMZ043             FL   C-Man Station

            Sombrero Key Light measured a wind gusts to
            44 mph at 9:30 am this morning 12/16.

&&

MJV
Local storm report, Dec 16, 10:05 AM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
1005 AM EST Sat Dec 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     Non-Tstm Wnd Gst 4 SSE Islamorada        24.86N 80.62W
12/16/2023  M45 MPH          GMZ042             FL   Mesonet

            Corrects previous non-tstm wnd gst report
            from 4 SSE Islamorada. Alligator Reef Light
            measured a non-tstm wind gust to 45 mph at
            9:11 am 12/16.

&&

MJV
Local storm report, Dec 16, 10:07 AM EST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
1007 AM EST Sat Dec 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     Non-Tstm Wnd Gst Carysfort Reef Light    25.23N 80.21W
12/16/2023  M46 MPH          GMZ042             FL   Mesonet

            Carysfort Reef Light measured a non-tstm
            wind gust to 46 mph at 1:50 am 12/16.

&&

MJV
Local storm report, Dec 16, 10:08 AM EST, 31 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
1008 AM EST Sat Dec 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     Non-Tstm Wnd Gst Sand Key                24.46N 81.88W
12/16/2023  M49 MPH          GMZ044             FL   Public

            Sand Key measured a non-tstm wind gust to 49
            mph at 9:30 am 12/16.

&&

MJV
Local storm report, Dec 16, 10:09 AM EST, 30 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Key West FL
1009 AM EST Sat Dec 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     Non-Tstm Wnd Gst Sand Key                24.46N 81.88W
12/16/2023  M49 MPH          GMZ044             FL   C-Man Station

            Corrects previous non-tstm wnd gst report
            from Sand Key. Sand Key measured a non-tstm
            wind gust to 49 mph at 9:30 am 12/16.

0930 AM     Non-Tstm Wnd Gst Sombrero Key Light      24.63N 81.11W
12/16/2023  M44 MPH          GMZ043             FL   C-Man Station

            Sombrero Key Light measured a wind gusts to
            44 mph at 9:30 am this morning 12/16.

0150 AM     Non-Tstm Wnd Gst Carysfort Reef Light    25.23N 80.21W
12/16/2023  M46 MPH          GMZ042             FL   Mesonet

            Carysfort Reef Light measured a non-tstm
            wind gust to 46 mph at 1:50 am 12/16.

0911 AM     Non-Tstm Wnd Gst Alligator Reef Light    24.86N 80.62W
12/16/2023  M45 MPH          GMZ042             FL   Mesonet

            Corrects previous non-tstm wnd gst report
            from Alligator Reef Light. Alligator Reef
            Light measured a non-tstm wind gust to 45
            mph at 9:11 am 12/16.

&&

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 10:35 PM ESTSmall Craft AdvisoryKEY21 hr
Dec 16, 6:51 AM ESTSpecial Marine WarningKEY54 min
Dec 16, 8:34 AM ESTSpecial Marine WarningKEY26 min
Dec 16, 8:41 AM ESTSpecial Marine WarningKEY34 min
Dec 16, 9:09 AM ESTSpecial Marine WarningKEY36 min
Dec 16, 9:16 AM ESTSpecial Marine WarningKEY29 min
Dec 16, 10:15 AM ESTSpecial Marine WarningKEY30 min
Dec 16, 10:56 AM ESTSpecial Marine WarningKEY34 min
Dec 16, 10:58 AM ESTWind AdvisoryKEYMonroe17 hr
Dec 16, 11:07 AM ESTSpecial Marine WarningKEY23 min
Dec 16, 4:01 PM ESTSpecial Marine WarningKEY29 min
Dec 16, 4:03 PM ESTSpecial Weather StatementKEY27 min

Nearby

Gale Warnings in Florida, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.